Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 30, 2021, 9:39 PM EDT. It took effect at Mar 31, 2021, 8:00 PM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 9:39 PM EDT (01:39 UTC)
- In effect from
- Mar 31, 2021, 8:00 PM EDT
- Expired
- Apr 2, 2021, 10:00 AM EDT
- In force
- 38 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
965 WHUS73 KDTX 310139 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 939 PM EDT Tue Mar 30 2021 LHZ421-441>443-311415- /O.NEW.KDTX.SC.Y.0023.210401T0000Z-210402T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 939 PM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 4 AM EDT FRIDAY... * WHAT...Expect sustained winds up to 24 knots from the north with gusts up to 31 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Thursday with the largest waves expected around 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
007 WHUS73 KDTX 311402 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1002 AM EDT Wed Mar 31 2021 LHZ421-441>443-010215- /O.CON.KDTX.SC.Y.0023.210401T0000Z-210402T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1002 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT FRIDAY... * WHAT...Expect sustained winds up to 23 knots from the north with gusts up to 29 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Thursday with the largest waves expected around 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
552 WHUS73 KDTX 311959 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 359 PM EDT Wed Mar 31 2021 LHZ421-441>443-010845- /O.CON.KDTX.SC.Y.0023.210401T0000Z-210402T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 359 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT FRIDAY... * WHAT...Expect sustained winds up to 23 knots from the north with gusts up to 29 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Thursday with the largest waves expected around 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
789 WHUS73 KDTX 010728 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 328 AM EDT Thu Apr 1 2021 LHZ421-441>443-012015- /O.CON.KDTX.SC.Y.0023.000000T0000Z-210402T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 328 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Expect sustained winds up to 24 knots from the north with gusts up to 28 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Thursday with the largest waves expected around 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
001 WHUS73 KDTX 011340 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 940 AM EDT Thu Apr 1 2021 LHZ421-441>443-020900- /O.EXT.KDTX.SC.Y.0023.000000T0000Z-210402T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 940 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT FRIDAY... * WHAT...Expect sustained winds up to 24 knots from the north with gusts up to 28 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Thursday with the largest waves expected around 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
685 WHUS73 KDTX 020753 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 353 AM EDT Fri Apr 2 2021 LHZ421-441>443-021400- /O.EXT.KDTX.SC.Y.0023.000000T0000Z-210402T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 353 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 14 knots from the north with gusts up to 20 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 AM EDT Friday with the largest waves expected around 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
580 WHUS73 KDTX 021344 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 944 AM EDT Fri Apr 2 2021 LHZ421-441>443-021445- /O.EXP.KDTX.SC.Y.0023.000000T0000Z-210402T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 944 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Waves will continue to decrease into the 1 to 3 foot range the remainder of today, thus allowing the advisory to expire at 10 AM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 7:07 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 30, 7:07 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
707 PM EDT Tue Mar 30 2021
.AVIATION...
Gusty SW wind eases as the cold front approaches this evening and as
showers increase coverage over Lower MI. The latest radar trends
indicate showers developing from the south with generous coverage
and on schedule with enough intensity for some MVFR restriction.
There is also a worthy component of thunderstorms in the pattern
over Indiana but which are expected to bypass south of the Ohio
border. This will be monitored for not more than a stray rumble in
the DTW area as the front moves through the region. Mixed MVFR/IFR
ceiling was just making northward progress into the lower Ohio
valley at press time and is also projected to slide mainly south of
TOL. There also remains some potential for pockets of MVFR ceiling
overhead after the frontal passage through about sunrise Wednesday.
Moderate renewal of NW wind gusts also occurs post cold front
reaching near 30 knots around midnight, especially in the FNT to MBS
area, before settling to around 20 knots late. A clearing trend
Wednesday morning fills back in with scattered to broken VFR cumulus
as cooler W-NW wind continues with gusts around 20 knots into
Wednesday evening.
For DTW... Gusty SW wind diminishes during the evening as showers
increase coverage and intensity, first to the west and and north of
DTW, and then overhead. MVFR visibility is expected in the more
intense showers accompanied by MVFR ceiling, especially with the
cold front. A rumble of thunder is possible while the bulk of storms
pass by south of TOL. A few hours of stray MVFR ceiling follows the
cold front which is in turn followed by a clearing trend Wednesday
morning.
.DTW THRESHOLD PROBABILITIES...
* High for ceiling 5000 feet or less tonight. Moderate Wednesday.
* Low for thunderstorms tonight.
&&
.PREV DISCUSSION...
Issued at 326 PM EDT Tue Mar 30 2021
DISCUSSION...
Eastern expanse of a burgeoning corridor of height falls at the
doorstep of southeast Michigan late this afternoon. Cold front
marking the lead edge of the attendant thermal gradient looming just
upstream, as the local area holds a late day pre-frontal position
defined by well mixed, higher magnitude southwest flow. Recent
observational trends and near term hi res guidance maintain a window
over the next 2-3 hours for gusts to persist within the 30 to 40 mph
range. Diminishing wind gust magnitude and frequency by late evening
as daytime heating fades and the gradient eases upon cold frontal
arrival. Axis of low level frontal convergence then translates
northwest to southeast across the area overnight. Narrow sliver of
higher theta-e arrives coincident with the advancing front,
affording an increasingly saturated profile with time. This will
support an expanding coverage of showers overhead. Overall frontal
forcing muted by modest mid level dynamics above the frontal slope,
effectively containing the overall response and ensuring rainfall
amounts remain below one quarter of an inch.
Deep layer cold/dry air advection will mark conditions throughout
Wednesday. Window of full insolation potential before late diurnal
cloud emerges does afford modest daylight temperature recovery
despite the ongoing advective process. Regardless, noted downturn in
temperatures relative to recent days, with highs mainly in the 40s.
High amplitude troughing then takes residence Wednesday night and
Thursday. Secondary and stronger period of cold air advection will
lead in these height falls Wednesday night. The advective process
within the background of increasing mid level cyclonic flow could
yield some light snow shower activity overnight. In addition, signal
for a respectable lake effect response remains for Thursday morning
with a low level trajectory from the north, capitalizing on a
thermal profile characterized by 850 mb temperatures of mid teens.
Moisture depth may prove the main limiting factor for a greater
downstream response into the thumb. However, given favorable
positioning of the saturated layer within the dendritic growth zone,
suspect this turns into a higher coverage of light snow showers
across mainly eastern sections with little accumulation potential.
Outgoing forecast will continue to highlight this potential simply
with a chance mention attm. Winter feel to conditions Thursday as
temperatures remain locked in the 30s under a gusty northwest wind.
Dry and stable conditions within confluent mid level northwest flow
Friday. The gradual increase in mid level heights as the upper
trough slowly exits combined with full insolation initiates a modest
warming trend - late day readings arriving just shy of early April
norms. A more sizable boost to temperatures will occur during the
first half of the weekend, as increasing southwest flow in advance
of a northern stream shortwave elicits renewed warm air advection.
Greater forecast uncertainty creeps into the details during the
latter half of the weekend and into early next week, owing to model
sensitivity in defining the position of a baroclinic zone marking
the thermal gradient between predominant southwest conus upper
ridging and an energetic northern stream anchored just north of the
border. The underlying height field would support maintenance of
above average temperatures, but with the prospects for intervals of
wet conditions increasing with time early next week.
MARINE...
Ongoing passage of a low pressure system over Ontario will continue
to hold a moderate pressure gradient over the Great Lakes and will
reinforce southwesterly flow through the evening. Small Craft
Advisories will hold into the early evening hours as winds continue
to gusts around 25 knots ahead in response to the pressure gradient.
Eastward progression of the low pressure system will allow a cold
front to drag across the Great Lakes late tonight into early
Wednesday morning which will veer wind direction from the southwest
to the northwest. Cold rain showers will be likely along the front,
with lake effect snow showers possible late Wednesday into Thursday
in response to the cooler northwest flow. Otherwise, elevated wind
speeds and wind gust potential will quickly diminish after daylight
hours today as the pressure gradient relaxes behind the cold front.
Small Craft Advisories are expected to drop off later this evening
as a result.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 8 PM EDT this evening for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 8 PM EDT this evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT this evening for LEZ444.
&&
AVIATION.....BT
DISCUSSION...MR
MARINE.......AM
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 30, 3:33 PM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 333 PM EDT Tue Mar 30 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-311945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 333 PM EDT Tue Mar 30 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Southwest wind gusts to 40 mph will persist through early evening before diminishing. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-311945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 333 PM EDT Tue Mar 30 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Small Craft Advisories are in effect through early tonight for all nearshore waters across Southeast Michigan. Refer to the latest marine forecasts for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.